MAUDE Adverse Event Report: ETHICON INC. MERSILENE SUTURE 36"(90CM) 5MM WHT; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. MERSILENE SUTURE 36"(90CM) 5MM WHT; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number D9212
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a total hip procedure on (b)(6) 2018 and a suture was used.During surgery, the suture was popping off the needle at the swage.The procedure was completed with a replacement device.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/30/2018.The actual device batch number associated with this event is not known.Two possible batch numbers are reported as follows: batch mdh105 mfg date: 04/04/2018, exp date: 03/31/2023.Batch lpj446 mfg date: 12/27/2017, exp date: 11/30/2022.The device history records for the possible batch numbers were reviewed and the manufacturing criteria were met prior to the release of this lot.Evaluation: four unopened samples of product were returned for analysis.The issue sample was not received for evaluation.During the visual inspection of four unopened samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand with no defects or damages observed.A functional test was performed and the pull force was above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the conditions of the samples received, no suture needle pull off was found, and the tested samples met the finished goods requirements.

Brand Name
MERSILENE SUTURE 36"(90CM) 5MM WHT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8037550
Report Number2210968-2018-76911
Device Sequence Number11059760
Product Code GAT
UDI-Device Identifier10705031032422
UDI-Public10705031032422
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD9212
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2018
Initial Date Received by Manufacturer 10/07/2018
Supplement Date Received by Manufacturer11/06/2018
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date12/01/2018
Patient Sequence Number1